Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Connection between taking Xanax and gluten allergies?

Let me start off by saying that I am a sane competent person and request that you are open minded whilst reading my somewhat off the wall story. Okay, recently I ve been experiencing a long list of seemingly unrelated symptoms including weight loss , brain fog, IBS type symptoms, depression , lack of motivation, acne-seems like cystic acne that are layered on top of one another that starts off with a painful bump and does not heal (also they seem to be interconnected in tunnels deep in my skin), slow wound heeling, weakness, dizziness , lack of appetite, poor blood circulation (numbness and tingling in the extremities or limbs will feel cold and turn kind of purple) , skin seems to be getting dirtier faster(when I take a shower it s like I came back from 3 days of camping), sensation of a bug landing on the skin followed by a hair or black speck expelling from my skin, constipation, skin and hair has lost luster, cognitive problems (sometimes its difficult to articulate a sentence because the word I m looking for escapes me), insomnia , mild mood swings and character changes (general disinterest), migraines or headaches, feels as though my vision isn t as sharp, change in food cravings (I used to have a mature palette now it s more childlike-French fries,bread,cake,fried foods). Possibly forgetting a few, nonetheless, an extensive list. I am the type of person that will slap on a smile and pretend that everything is fine until I can no longer ignore the problem so naturally I just learned to live with each symptom as they came. The acne got to a point where I didn t want to leave my house is when I started googling my symptoms and came to the conclusion that I had a dental abscess from a root canal that I had a year prior and the bacteria was coming through the nerves out through my face and morgellons disease also stood out. I went to the doctor and he prescribed me amoxicillin and my skin seemed to be getting better and it felt as though all the wounds on my body were healing. That was a 2 week stint and when I stopped the medication my healing immediately moved to a much slower pace. It s been about 2-3 months since then and my acne has gotten a lot better. There had been so many layers of acne and took a while to heal each layer-almost there. I feel a lot better now but I am starting to see signs that I m moving towards being infectious again. I was watching doctor oz. the other day and he was talking about celiac disease and gluten the silent killer. As I watched, a growing feeling of hey, I have just about all the symptoms of gluten intolerance and I feel that I have finally found the root cause of my many ailments (also morgellons disease is thought to be a variation of gluten intolerance). Finally, my question. Okay, I have to add a little more backstory my apologies. I have had an alcohol intolerance my whole life and in high school I started taking the prescription medication xanax (benzodiazepine) and for some reason while on Xanax I can drink almost as much as I want and not turn red or feel sick. Previously, one sip of beer would turn my whole body red and make me feel sick. Another side effect Xanax gave me was an uncontrollable hunger that is comparable to when someone smokes weed. It would make me crave foods high in sugar,greasy food, food generally bad for you and in inhuman amounts. I am 5 6 before Xanax around 103 pounds and up to 113 pounds after 2 years of taking Xanax. I quit Xanax a little over a year ago because it was beginning to make me get panic attacks (who knew taking anti-anxiety medication causes you to get anxiety). My point is that after I quit Xanax is when all these symptoms starting appearing given that it when my diet changed from only pigging out when on Xanax to craving those foods all the time which may have triggered the more severe symptoms of gluten allergies. Do you think there is a possible connection? There are so many possibilities of variances such as when I quit Xanax is also the time when I moved into my apt by myself (I previously lived with roommates) so it might be this environment. I am completely aware that I sound like a kook but I am living on my own and have been in such a vegetable state that I haven t worked in over a year and I have no energy and I need a reason besides I am just a lazy slob to my parents who have had just about enough of my inadequacies which I am in total agreeance with yet still cannot make the moves to change. Sorry I realize this is not a therapy session but any professional input would help. I am a 21 year old Korean female 5 6 and now about 96 pounds. I still eat a lot when I do eat and it s high calorie foods that are unhealthy but shouldn t be losing this much weight. Will try the gluten free route starting now... Anyhow thank you for reading and any info would be great ! Sincerely, Kook
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  790
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Allergist and Immunologist 's  Response
one of food is causing this all the problems are same affecting different systems
our history look to milk causing this withdraw all milk and diary from food
if you start experiencing results in wk continus
get blood serum tested for milk wheat poato rice nuts egg an other common food you take daily
depending on results go for elimination of diet there can be 1 - 3 compoments and after elimination get results in 3 wk to 3 months
all will recover slowly
in the meantime continue supporting rx
as you are doing before
Answered: Wed, 29 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor